Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 10, 2010, 7:59 PM CST for Lawrence County, Randolph County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 7:59 PM CST (01:59 UTC)
- Expired
- Mar 10, 2010, 8:25 PM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 7:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:14 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 10, 6:14 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CST WED MAR 10 2010 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 552 PM CST WED MAR 10 2010/ UPDATE... FORECAST WAS UPDATED TO INCREASE POPS THIS EVENING...BETWEEN 9 PM AND MIDNIGHT... AND TO BRING UP SEVERE WORDING INTO THE MID TO LATE EVENING OVER AREAS TO THE SOUTH AND SOUTHWEST OF MEMPHIS. 18Z NAM HAS HANDLED THE CONVECTIVE INITIATION OVER WESTERN AND CENTRAL ARKANSAS POORLY. IT APPEARS THAT AT SOME OF THIS ACTIVITY MAY MAKE IT INTO EASTERN ARKANSAS BY MIDEVENING...BASED ON RADAR AND SATELLITE TRENDS. BESIDES THE ACTIVITY OVER CENTRAL AR... ANOTHER AREA OF CONCERN IN THE SHORT TERM IS SCATTERED ACTIVITY FORMING ALONG A WARM FRONT OVER NORTH MS. SEE SPC MESOSCALE DISCUSSION 170. MAIN CONVECTIVE LINE ASSOCIATED WITH THE COLD FRONT WILL LIKELY REACH THE MS RIVER AFTER MIDNIGHT. THOUGH MIDLEVEL LAPSE RATES WILL BE HEALTHY AND SURFACE CONVERGE STRONG AND WELL ORGANIZED... MUCAPES SHOULD DECREASE BELOW 1000 J/KG. THIS MAY LESSEN HAIL THREAT DURING THE OVERNIGHT. PWB PREV DISCUSSION... /ISSUED 302 PM CST WED MAR 10 2010/ DISCUSSION... SKIES ARE MOSTLY CLOUDY OVER EASTERN PORTIONS OF THE FORECAST AREA WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES ARE MAINLY IN THE 60S WHERE SKIES ARE MOSTLY CLOUDY WHILE TEMPERATURES ARE IN THE 70S WHERE SKIES ARE MOSTLY SUNNY. CURRENTLY THERE IS A FEW SHOWERS OVER MONROE COUNTY BUT REMAINDER OF FORECAST AREA REMAINS DRY. COLD FRONT CURRENTLY EXTENDS FROM CENTRAL OKLAHOMA INTO SOUTHWEST TEXAS. SCATTERED THUNDERSTORMS EXTENDS FROM EXTREME EASTERN OKLAHOMA INTO NORTHEAST TEXAS. A FEW OF STORMS IN NORTHEAST TEXAS ARE PRODUCING LARGE HAIL. THESE STORMS WILL MOVE INTO THE FORECAST AREA LATE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS ACTIVITY WILL MOVE FAIRLY QUICKLY THROUGH THE FORECAST AREA AND SHOULD BE DONE BEFORE THURSDAY AFTERNOON. THE COLD FRONT WILL BE EAST OF THE REGION BY THURSDAY NIGHT BRINGING SOMEWHAT COOLER AIR INTO THE FORECAST AREA. WHILE THE COLD FRONT SHOULD BE OUT OF THE AREA BY THURSDAY NIGHT... THE UPPER LEVEL LOW WILL BE OVER NORTHWEST MISSOURI WHICH WOULD PROVIDE SOME SCATTERED SHOWERS OVER THE REGION. THE UPPER LOW WILL SLOWLY HOVER OVER PARTS OF MISSOURI FRIDAY AND FRIDAY NIGHT KEEPING A CHANCE OF SHOWERS AROUND. THE UPPER LOW BEGINS TO MOVE OUT OF THE REGION ON SATURDAY SO A CHANCE OF RAIN WILL CONTINUE. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING SATURDAY NIGHT AND CONTINUING INTO MONDAY BRINGING DRY WEATHER WITH TEMPERATURES A LITTLE BELOW NORMAL. HIGH PRESSURE WILL REMAIN OVER THE REGION FOR TUESDAY AND WEDNESDAY AS WELL KEEPING DRY WEATHER OVER THE FORECAST AREA WITH TEMPERATURES REMAINING A FEW DEGREES BELOW NORMAL. ARS && .AVIATION... 00Z TAF CYCLE A WARM FRONT LOCATED ACROSS NORTH/CENTRAL MISSISSIPPI WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS AT TUP OVER THE NEXT COUPLE OF HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER ARKANSAS/LOUISIANA MAY ARRIVE EARLIER AT MEM/JBR THAN PREVIOUS FORECAST AND MOVED UP TIMING OF ARRIVAL OF SHOWERS AND THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THEY PASS THROUGH THE AREA. SKIES WILL CLEAR AFTER PASSAGE OF SHOWERS AND THUNDERSTORMS WITH WINDS VEERING SOUTHWEST BY THURSDAY MORNING. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 60 73 49 60 / 90 10 40 40 MKL 59 74 46 62 / 90 50 40 40 JBR 54 69 43 59 / 90 10 40 40 TUP 60 74 49 66 / 90 20 40 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 10, 3:18 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CST WED MAR 10 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS THE ENTIRE MID SOUTH. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR WEST OF A LINE FROM CARUTHERSVILLE MISSOURI TO MEMPHIS TENNESSEE TO CHARLESTON MISSISSIPPI BETWEEN MIDNIGHT AND 3 AM. THE SEVERE WEATHER POTENTIAL WILL INCREASE EAST OF THIS LINE AFTER 3 AM CST AND CONTINUE INTO THE MORNING HOURS OF THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE INTO THURSDAY MORNING ACROSS EASTERN PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO THURSDAY MORNING.
In the hours before
Local storm report, Mar 10, 7:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL POWHATAN 36.08N 91.12W
03/10/2010 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
QUARTER HAIL IN POWHATAN. HAIL ALSO COVERING THE GROUND
IN BLACK ROCK.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:01 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
| Mar 11, 12:30 AM CST | Flash Flood Warning | MEG | Shelby | 2 hr |
| Mar 11, 12:34 AM CST | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 41 min |
| Mar 11, 12:56 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 64 min |
| Mar 11, 1:02 AM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 58 min |
| Mar 11, 1:21 AM CST | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Madison | 54 min |
| Mar 11, 1:27 AM CST | Flash Flood Warning | MEG | Fayette, Hardeman, Shelby | 3 hr |
| Mar 11, 1:41 AM CST | Areal Flood Advisory | MEG | Carroll, Chester, Crockett, Dyer, Fayette, Gibson and 6 more | 2 hr |
| Mar 11, 2:16 AM CST | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Hardin, Henderson, McNairy and 1 more | 48 min |
| Mar 11, 4:07 AM CST | Areal Flood Advisory | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Mar 10, 10:43 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 62 min |
| Mar 11, 1:32 AM CST | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 2 more | 4 hr |
| Mar 10, 7:16 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Mar 10, 7:29 PM CST | Severe Thunderstorm Warning | MEG | Randolph | 46 min |
| Mar 10, 7:56 PM CST | Severe Thunderstorm Warning | MEG | Randolph | 64 min |
| Mar 10, 8:10 PM CST | Tornado Warning | MEG | Clay, Randolph | 50 min |
| Mar 10, 8:49 PM CST | Areal Flood Advisory | MEG | Lawrence, Randolph | 86 min |
| Mar 10, 9:08 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 4 hr |
| Mar 10, 10:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 62 min |
| Mar 10, 11:04 PM CST | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 56 min |
| Mar 10, 11:59 PM CST | Tornado Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 16 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.